Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 336, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2020, 4:03 AM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2020, 4:03 AM CDT (09:03 UTC)
- Expired
- Aug 14, 2020, 4:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:05 AM CDT | TSTM WND DMG | Lavaca, AR | NUMEROUS TREES DOWN ACROSS TOWN RELAYED BY COUNTY EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
322
WUUS54 KTSA 140903
SVRTSA
ARC131-OKC079-140945-
/O.NEW.KTSA.SV.W.0336.200814T0903Z-200814T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
403 AM CDT Fri Aug 14 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Sebastian County in west central Arkansas...
East central Le Flore County in southeastern Oklahoma...
* Until 445 AM CDT.
* At 403 AM CDT, severe thunderstorms were located along a line
extending from near Bloomer to 2 miles northeast of Midland to 2
miles southwest of Cameron, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Greenwood...
Lavaca... Hackett...
Hartford... Huntington...
Midland... Cameron...
Bloomer... Washburn...
Excelsior... Burnville...
Shady Point... Rock Island...
Patterson... Arkola...
Crossroads... Witcherville...
Dayton... Milltown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3495 9434 3496 9437
3494 9439 3493 9445 3485 9445 3485 9451
3515 9467 3520 9437 3537 9414 3530 9408
3522 9408 3520 9405 3521 9405 3521 9403
TIME...MOT...LOC 0903Z 321DEG 31KT 3532 9414 3513 9433 3510 9455
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
375
WWUS54 KTSA 140930
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
430 AM CDT Fri Aug 14 2020
ARC131-OKC079-140939-
/O.CAN.KTSA.SV.W.0336.000000T0000Z-200814T0945Z/
Sebastian AR-Le Flore OK-
430 AM CDT Fri Aug 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND EAST CENTRAL LE
FLORE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with lingering thunderstorms across eastern Le Flore
and southern Sebastian counties.
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3495 9434 3496 9437
3494 9439 3493 9445 3485 9445 3485 9451
3515 9467 3520 9437 3537 9414 3530 9408
3522 9408 3520 9405 3521 9405 3521 9403
TIME...MOT...LOC 0928Z 321DEG 31KT 3515 9397 3496 9416 3493 9438
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 12:18 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 14, 12:18 AM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1218 AM CDT Fri Aug 14 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions at this time, although expect thunderstorms to
develop around 07-08Z across northwest Arkansas with the
activity moving south and southeast through the night. Expect
storms to remain a bit east of the eastern OK sites, with
MVRF cigs/vsbys possible mainly for the northwestern AR sites
in and near storms. Most of the convection should diminish
toward 14-15Z.
&&
.PREV DISCUSSION... /Issued 941 PM CDT Thu Aug 13 2020/
DISCUSSION...
Main update item for this evening is adding a flash flood watch
effective from midnight to 8 am for parts of eastern Oklahoma and
northwest Arkansas. Elevated boundary setting up a little further
east tonight, with a resultant heavy rain axis across far eastern
Oklahoma extending southeast into parts of northwest Arkansas.
The swath of heaviest rainfall is expected to remain fairly
narrow, however localized amounts up to 4 inches will be possible.
Remaining forecast elements look in good shape, sans some very
minor tweaks to overnight QPF.
Updated ZFP/PFM/AFM and new FFA already sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 93 70 88 / 0 0 10 10
FSM 74 94 72 92 / 0 10 10 10
MLC 74 95 73 89 / 0 10 10 10
BVO 72 91 66 86 / 10 10 10 10
FYV 70 89 67 86 / 0 10 10 10
BYV 69 90 67 88 / 0 10 10 10
MKO 74 93 70 88 / 0 10 10 10
MIO 71 90 65 86 / 0 10 10 10
F10 73 93 70 87 / 0 0 10 10
HHW 75 97 75 95 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT this morning for OKZ062-063-068-
069-072.
AR...Flash Flood Watch until 8 AM CDT this morning for ARZ010-019-020-
029.
&&
AVIATION.....18Hazardous weather outlook, Aug 13, 4:37 PM CDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 437 PM CDT Thu Aug 13 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 437 PM CDT Thu Aug 13 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Around Midnight. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Around Midnight. DANGEROUS HEAT. RISK...Elevated. AREA...Portions of eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Ongoing hot and humid conditions will result in heat index values around 105 degrees. Conditions will improve after sunset. Multiple clusters of strong thunderstorms will likely develop again tonight across portions of northeast Oklahoma and northwest Arkansas. A few of these storms could be severe with marginally severe hail and damaging winds. In addition, very heavy rainfall is likely in the stronger storms and localized flash flooding may become the main concern into early Friday morning given the slow storm motions expected. A flash flood watch may be needed for portions of the area later as the axis of heavier rainfall becomes more certain. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm and Dangerous Heat Potential. SATURDAY...Dangerous Heat Potential. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY and WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms are likely to be ongoing Friday morning across portions of eastern Oklahoma and northwest Arkansas with a continued threat for heavy rainfall. These storms will gradually weaken during the morning hours with hot and humid conditions developing both Friday and Saturday afternoons. A slight chance of thunderstorms will return Sunday and Monday as a weak cold front gradually pushes through the region. Dry and cooler weather is expected for the first part of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 14, 1:40 AM CDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Tulsa OK 140 AM CDT Fri Aug 14 2020 ARZ010-OKZ068-069-140730- Washington AR-Adair OK-Cherokee OK- 140 AM CDT Fri Aug 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON... NORTHERN ADAIR AND EASTERN CHEROKEE COUNTIES UNTIL 230 AM CDT... At 139 AM CDT, a strong thunderstorm was located 5 miles east of Scraper, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Westville... Proctor... Christie... Scraper... Cincinnati... Baron... Summers... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3604 9490 3616 9478 3604 9444 3581 9459 TIME...MOT...LOC 0639Z 304DEG 18KT 3608 9476
Special weather statement, Aug 14, 2:07 AM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 207 AM CDT Fri Aug 14 2020 ARZ010-OKZ068-069-140745- Washington AR-Adair OK-Cherokee OK- 207 AM CDT Fri Aug 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...ADAIR AND EAST CENTRAL CHEROKEE COUNTIES UNTIL 245 AM CDT... At 207 AM CDT, a strong thunderstorm was located 3 miles north of Proctor, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Stilwell... Westville... Eldon... Adair State Park... Proctor... Christie... Strickler... Maryetta... Bunch... Baron... Clyde... Canehill... Morrow... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3597 9492 3611 9478 3585 9427 3565 9477 TIME...MOT...LOC 0707Z 307DEG 28KT 3601 9479
Local storm report, Aug 14, 3:57 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
357 AM CDT FRI AUG 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 AM TSTM WND GST FORT SMITH 35.39N 94.40W
08/14/2020 E70 MPH SEBASTIAN AR TRAINED SPOTTER
SPOTTER REPORTS AN ESTIMATED WIND GUST OF 65 TO 70MPH IN
DOWNTOWN FT. SMITH.
&&
SNIDERThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:32 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 12 hr |
| Aug 14, 1:40 AM CDT | Special Weather Statement | TSA | Adair | 50 min |
| Aug 14, 2:07 AM CDT | Special Weather Statement | TSA | Adair | 38 min |
| Aug 14, 2:25 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Aug 14, 2:42 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 48 min |
| Aug 14, 3:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 39 min |
| Aug 14, 3:13 AM CDT | Heat Advisory | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 12 more | 17 hr |
| Aug 14, 3:16 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 4 hr |
| Aug 14, 3:35 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 40 min |
| Aug 14, 5:14 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes | 3 hr |
| Aug 14, 5:21 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Aug 14, 5:39 AM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Aug 14, 6:16 AM CDT | Special Weather Statement | TSA | Craig, Delaware | 44 min |
| Aug 14, 6:26 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes | 3 hr |
| Aug 14, 6:34 AM CDT | Flash Flood Warning | TSA | Adair, LeFlore, Sequoyah | 3 hr |
| Aug 14, 6:56 AM CDT | Special Weather Statement | TSA | Craig, Delaware | 34 min |
| Aug 14, 7:03 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Aug 14, 7:31 AM CDT | Special Weather Statement | TSA | Delaware | 59 min |
| Aug 14, 9:08 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware | 6 hr |
| Aug 14, 9:14 AM CDT | Areal Flood Warning | TSA | Adair, Sequoyah | 6 hr |
| Aug 14, 9:20 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes | 6 hr |
| Aug 14, 2:16 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 30 hr |
| Aug 14, 4:18 AM CDT | Special Weather Statement | TSA | Logan | 27 min |
| Aug 14, 4:33 AM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.